Sep 2, 2002
I am 38 yo guy in Australia & have beeb hiv+ for 6 yrs. i am on antivirals nevirapine 200mg(viramune), Abacavir 300mg, lamivudine 150mg (3TC), stavudine 40mg (d4t),& Clonzapam 2mg(Pamax) - for siezures folowing cerable event caused by toxoplasmosis. My CD4 count is now 380 & VL<50. My CD4 count has risen from 8 to 380 over the past 2 years and appears to be rising every 4 months by about 50-80 evey 3 mths. All other bloods appear normal and i have no noticable side effect from the meds. My question relates to me reducing my dosage from the above twice daily to one a day (evening). What should I be monitoring appart from cd4's & VL? What are the negative out-comes possible? Currently I am experiencing higher energy levels, much betterquality of life to the point that i am completing a educational course P/T and considering returning to work. thanks for your time - Mark
| Response from Dr. Aberg
All the medications you are taking will be coming out with once daily formulations. I do not know what is approved for use in Australia. In the US, lamivudine (epivir, 3TC) is approved as 300 mg once a day. Although not FDA approved, some individuals are taking nevirapine (Viramune, NVP) 400 mg daily and recently I have heard of individuals taking Abacavir (Ziagen, ABC) 600 mg once a day. I have not seen much information on the abacavir once a day. Stavudine (Zerit, D4T) should be available in a extended release shortly which will be once daily. I would wait for the extended release of zerit rather than taking 80 mg once daily.
I cannot really say what will happen as I have not seen any data on switching your combination to once daily. I suspect that it will be fine for most individuals. It will be critical not to miss any dosages. There may be more side effects noted with taking higher doses all at once rather than spreading them apart but again there is limited data to say what to expect.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.